Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 15, 2017, 9:21 AM CDT for Henry County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 9:21 AM CDT (14:21 UTC)
- Expired
- Jun 15, 2017, 9:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Henry County, TN
The radar
The Ft Campbell radar (KHPX), 82 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS84 KMEG 151421
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
921 AM CDT THU JUN 15 2017
TNZ004-022-151445-
Benton TN-Henry TN-
921 AM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CDT
FOR...
North central Benton County in western Tennessee...
Northeastern Henry County in western Tennessee...
At 921 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Paris Landing State
Park, moving east at 25 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in north central Benton and northeastern Henry Counties should
monitor this storm closely.
LAT...LON 3630 8826 3644 8829 3650 8818 3650 8806
3647 8805 3644 8806 3640 8802 3637 8800
3635 8798 3632 8796
TIME...MOT...LOC 1421Z 265DEG 23KT 3639 8815
$$
JOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:40 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 6:40 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Memphis TN 640 AM CDT Thu Jun 15 2017 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 306 AM CDT Thu Jun 15 2017/ Skies are mostly clear across the forecast area early this morning with temperatures in the 70s. A large area of thunderstorms is currently moving slowly south across central Missouri. This area of thunderstorms will continue to move toward the forecast area and reach far northern sections later this morning. The thunderstorms should weaken some as they arrive into the forecast area but then redevelop later in the day as daytime heating helps to destabilize the atmosphere. Some of these thunderstorms could become severe with damaging winds being the main threat. Temperatures will be a little cooler today with more clouds and rain in the area as highs will be in the upper 80s to lower 90s. What thunderstorms develop later today should be moving out of the forecast area by this evening leaving with a few isolated thunderstorms possible tonight. Temperatures will remain quite warm with lows Friday morning in the low to mid 70s. Friday morning could see a repeat of today as another thunderstorm complex may develop overnight over northern Missouri and track south. Strong to severe thunderstorms could develop again on Friday with damaging winds as the main threat. Temperatures will remain close to seasonal levels with highs in the upper 80s to lower 90s. Friday night may see a few scattered evening thunderstorms otherwise it should be dry with continue warm temperatures. The weather for much of the weekend should remain pretty typical for this time of year with some scattered thunderstorms mainly during the afternoon and early evening hours. A cold front will approach the forecast area from the north by Sunday night and move into the region by Monday morning. This will mean a better chance of thunderstorms Sunday night over the northern half of the forecast area. The cold front will move through the forecast area on Monday with more thunderstorms expected. The cold front will be south of the region by Monday night with high pressure building into the forecast area. This will result in a period of dry weather for Monday night through Wednesday. ARS && .AVIATION... An outflow boundary will move across the area triggering SHRAs and TSRAs across the Mid-South. Given the rapid movement of the boundary have moved up the timing of the TEMPO groups at KJBR, KMKL and KMEM. Expect mainly VFR conditions outside of SHRAs and TSRAs. Winds will generally be SW at 6-8 kts outside of TSRAs. Expect convection to end by sunset with light winds and VFR conditions tonight. Could be some light fog late tonight but not confident to add at this time. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 15, 3:31 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CDT Thu Jun 15 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 331 AM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms today mainly south of a line from Jonesboro, Arkansas to Camden, Tennessee. The main threat from these thunderstorms will be damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal risk of severe thunderstorms on Friday west of a line from Caruthersville, Missouri to Brownsville, Tennessee to Charleston, Mississippi. The main threat from these thunderstorms will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Friday.
In the hours before
Special weather statement, Jun 15, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
921 AM CDT THU JUN 15 2017
TNZ004-022-151445-
Benton TN-Henry TN-
921 AM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CDT
FOR...
North central Benton County in western Tennessee...
Northeastern Henry County in western Tennessee...
At 921 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Paris Landing State
Park, moving east at 25 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in north central Benton and northeastern Henry Counties should
monitor this storm closely.
LAT...LON 3630 8826 3644 8829 3650 8818 3650 8806
3647 8805 3644 8806 3640 8802 3637 8800
3635 8798 3632 8796
TIME...MOT...LOC 1421Z 265DEG 23KT 3639 8815
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:41 AM CDT | Special Weather Statement | MEG | Haywood | 49 min |
| Jun 15, 10:19 AM CDT | Special Weather Statement | MEG | Madison | 26 min |
| Jun 15, 10:45 AM CDT | Special Weather Statement | MEG | Chester | 30 min |
| Jun 15, 11:16 AM CDT | Special Weather Statement | MEG | Hardin | 29 min |
| Jun 15, 11:45 AM CDT | Special Weather Statement | MEG | Hardin | 30 min |
| Jun 15, 10:33 AM CDT | Special Weather Statement | MEG | DeSoto | 27 min |
| Jun 15, 11:06 AM CDT | Special Weather Statement | MEG | Marshall | 24 min |
| Jun 15, 11:48 AM CDT | Special Weather Statement | MEG | Alcorn | 42 min |
| Jun 15, 12:33 PM CDT | Special Weather Statement | MEG | Panola | 27 min |
| Jun 15, 1:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 53 min |
| Jun 15, 1:26 PM CDT | Special Weather Statement | MEG | Monroe | 49 min |
| Jun 15, 1:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 35 min |
| Jun 15, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 49 min |
| Jun 15, 3:05 PM CDT | Special Weather Statement | MEG | Monroe | 10 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.